Hail, Perry
- When
- June 20, 5:10 PM CST
- Where
- Perry County, Perryville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.717, -89.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 2:54 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 354 PM CDT WED JUN 20 2001 DELAYED DISCUSSION DUE TO ISOLD SVR STORMS IN CWA THIS AFTN. MORNING UPPER AIR ANALYSIS PLACED 925-850 MB COLD FRONTAL BOUNDARY FROM KCOU-KSTL...THEN RECURVING INTO NERN IL AND NWRN IN. KEY VORT CNTR OVER WESTERN ONTARIO PROVINCE WILL ROTATE TROUGH-ENHANCING VORT LOBE FROM THE DAKOTAS THIS AFTERNOON...EVENTUALLY MOVING THIS FEATURE INTO SRN IL BY 00Z FRI...PER AVN SOLN. PREVIOUS RUNS HAVE BEEN TOO AGGRESSIVE...TRANSITIONING FROM A CHANNELED VORT SCENARIO...TO A MORE AMPLIFIED BAROCLINIC ZONE. THIS SHOULD TIGHTEN THE CIRCULATION ALONG THE FRONTAL BOUNDARY...WITH A SLOW SEWD MOVEMENT PROGGED TO BEGIN LATER TONIGHT...THROUGH EARLY THURSDAY. SOME CONCERN WITH HEAVY RAIN POTENTIAL ACROSS NERN PTN OF CWA OVERNIGHT...FROM THE CONFLUENCE OF THE WABASH AND OHIO RIVER...NEWD THROUGH SW INDIANA AND NORTHWEST KENTUCKY. A FEW LOCATIONS... ESPECIALLY FROM PRINCETON IN TO OWENSBORO KY EASTWARD...MAY NEED TO BE MONITORED BY FORECAST CREW THIS EVENING FOR FLASH FLOOD POTENTIAL...GIVEN ANTECEDENT RAINFALL OVER THE AREA DURING THE LATE MORNING AND EARLY AFTERNOON. ETA AND AVN SOLN KEY ON BEST LIFT AND PRECIPITATION EFFICIENCY LATE THIS EVENING AND OVERNIGHT. AVN 300K LEVEL SUGGEST BEST PRESSURE ADVECTION BETWEEN 06-12Z THU ACROSS SERN IL/SWRN IN/NWRN KY. ALL MODELS SEEMED TO INITIALIZE ABOUT 125 NM TOO FAR TO THE EAST WITH UPPER AIR FEATURES. SHADED POPS AND TEMPS TO ADJUST FOR SPATIAL AND TEMPORAL DIFFERENCES IN AVN MASS FIELDS. IN HINDSIGHT...I SHOULD HAVE KEPT TWO THINGS IN PLACE FROM MONDAY AFTERNOON PACKAGE...THE FIRST WOULD HAVE BEEN TO KEEP MENTION OF PCPN ALL QUADS ON THURSDAY...WITH THE SLOW PROGRESSION OF THE FRONTAL BOUNDARY THROUGH THE CWA. NOGAPS AND MM5 WERE A LTL TOO PROGRESSIVE WITH FROPA ACROSS CWA YESTERDAY...AND I LEANED TOWARD A BAROCLINIC ZONE SLIGHTLY FURTHER SOUTH THAN NOW ADVERTISED BY AVN AND ETA MODELS. THE THE SECOND ITEM WOULD HAVE BEEN TO LEAVE MENTION OF PCPN IN EXTENDED FORECAST FOR AT LEAST MON/TUE. MRF GUIDANCE IS NOW BACK TO ITS PREVIOUS SOLN...WITH THE 120 HR AVN 50H FIELDS APPROXIMATING THE ECMWF SOLN ADVERTISED WITH A LOW IN SRN OHIO AND WEST VIRGINIA. ALTHOUGH I WILL BE FLIP-FLOPPING ON THIS ONE...I WILL REINTRODUCE A MENTION OF PCPN BACK TO THE FORECAST EARLY NEXT WEEK. MAY MENTION IT IN THE EAST LATE ON MONDAY...THEN CWA-WIDE ON TUESDAY AND WEDNESDAY. GIVEN CLOUD COVER...RAIN AND WEAK CAA WITH DEVELOPING RIDGE BEHIND COLD FRONT...LEANED CLOSER TO MAV /AVN MOS/ NUMBERS AND SLOWLY WARMED UP MAX/MINS AS HIGH SLIPS NEWD OF AREA LATE SUN. .PAH...NONE. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
>
0200 PM 5 N ELIZABETHTOWN IL .75 INCH HAIL
06/20/01 HARDIN REPORTED BY
SPOTTERS
DLLPRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 5 N ELIZABETHTOWN IL .75 INCH HAIL
06/20/01 HARDIN REPORTED BY SPOTTERS
DLLILZ075-080-081-084-MOZ076-202300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CDT WED JUN 20 2001 STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH PASSING THROUGH PERRYVILLE MISSOURI AND THROUGH THE NORTHERN PART OF JACKSON COUNTY ILLINOIS AND ALONG THE JEFFERSON...FRANKLIN COUNTY ILLINOIS LINE THROUGH 6 PM. THIS INCLUDES THE REND LAKE AREA AND ALONG MILE MARKER 81 ON INTERSTATE 57. IF YOU ARE IN THESE LOCATIONS YOU CAN EXPECT A PERIOD OF VERY HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...AND POSSIBLY EVEN SOME SMALL HAIL. SHANKLIN
ILZ080-081-084-MOZ076-087-210015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 608 PM CDT WED JUN 20 2001 STRONG THUNDERSTORMS WILL MOVE EAST AROUND 20 MPH PASSING ALONG AND NORTH OF THE CAPE GIRARDEAU MISSOURI...PERRY COUNTY MISSOURI LINE...ALONG AND NORTH OF MILE MARKER 117 ON INTERSTATE 55. THESE STORMS WILL MOVE EAST...REACHING ALONG A LINE FROM PINCKNEYVILLE ILLINOIS TO MURPHYSBORO ILLINOIS BETWEEN ABOUT 7 AND 730 PM. OTHER SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA AS WELL. IF YOU ARE IN THE PATH OF THESE STORMS EXPECT A PERIOD OF VERY HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...AND POSSIBLY SMALL HAIL. SHAfNKLIN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248403.